MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that the patient experienced a low blood glucose associated with an alleged environmental exposure issue.Reportedly, it is unknown if the patient discontinued pump therapy.The patient was treated by emergency medical services.During troubleshooting with customer technical support, it was reported that the patient had an in body, body scan and the health care facility did not tell the patient to take the pump off.After the procedure, the pump kept beeping and the pump gave the patient too much insulin.The pump was not available at the time to troubleshoot.This complaint is being reported because the patient experienced hypoglycemia associated with user error.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 28-may-2019 device evaluation: the device has been returned and evaluated by product analysis on 21-may-2019 with the following findings: a review of the black box showed the data from the date of the complaint had been overwritten due to continuous use.The available daily insulin delivery totals correctly reflected the user's programmed basal rate until deliveries were halted by the user.The pump passed delivery accuracy testing, and flow accuracy testing, and was found to be delivering within the required specifications.The pump was reported exposed to an x-ray.Unrelated to the original complaint, the battery compartment was cracked.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7552809
Report Number2531779-2018-09929
Device Sequence Number178982
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Was the Report Sent to FDA? Yes
Device Age25 MO
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age24 YR